Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


kaletra and diarrhea
Nov 22, 2006

Hello. I have an employee at my small buiness who discovered last March that he was HIV-positive. His family also has a history of diarrhea (I don't know if it's colitis, Krohn's disease, or just what, and neither does he.) He discovered he was positive because he was seeking treatment for his chronic diarrhea. He was excluded from our business's health insurance policy and sees whomever he can see at a clinic, which I think is hindering his progress. His T-cell count is 837 and his viral load is 49-50. They put him on kaletra and truvada. He misses several days of work a week due to his diarrhea, and has for months now. His health is much worse since he started treatment -- he's tired easily, sweats easily, he's lost a lot of weight. Does he need to be on this treatment? Other than the diarrhea he doesn't seem to experience any other symptom of HIV, and I'm wondering if it's even HIV-related. He lives a pretty healthy lifestyle (no alcohol or drugs, he quit cigarettes, my business is a dance studio so he happily exercises). The diarrhea is debilitating for him, physically and emotionally. I think the treatment is worse than the disease at this point. What can I do?

Response from Dr. Henry

He needs to discuss alternative HIV regimens with his HIV specialist that could be more gut friendly and/or better symptom control for his loose stools with either his HIV specialist and/or GI specialist. KH



Previous
Body fat
Next
atripla side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement